Deforming three-manifolds with positive scalar curvature

Research output: Contribution to journalArticlepeer-review

44 Scopus citations


In this paper we prove that the moduli space of metrics with positive scalar curvature of an orientable compact three-manifold is path-connected. The proof uses the Ricci flow with surgery, the conformal method, and the connected sum construction of Gromov and Lawson. The work of Perelman on Hamilton's Ricci flow is fundamental. As one of the applications we prove the path-connectedness of the space of trace-free asymptotically flat solutions to the vacuum Einstein constraint equations on ℝ3.

Original languageEnglish (US)
Pages (from-to)815-863
Number of pages49
JournalAnnals of Mathematics
Issue number2
StatePublished - Sep 2012
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Deforming three-manifolds with positive scalar curvature'. Together they form a unique fingerprint.

Cite this